Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 23, 2024, 5:13 PM EDT for Gwinnett County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2024, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 23, 2024, 5:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 102 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted.
692
WWUS82 KFFC 232113
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Tue Jul 23 2024
GAZ022-023-033-034-232145-
Hall GA-North Fulton GA-Forsyth GA-Gwinnett GA-
513 PM EDT Tue Jul 23 2024
...A strong thunderstorm will impact portions of central Forsyth,
northern Gwinnett and southwestern Hall Counties through 545 PM
EDT...
At 513 PM EDT, a strong thunderstorm was over Suwanee, or 8 miles
northeast of Peachtree Corners, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Lawrenceville, Cumming, Peachtree Corners, Duluth, Sugar
Hill, Suwanee, Buford, Braselton, Flowery Branch, Oakwood, Berkeley
Lake, Rest Haven, Buford Dam-Lake Lanier Parks, Aqualand Park,
Chestnut Mountain, Oscarville, Road Atlanta-Lanier Speedway, Lake
Lanier Islands, and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3417 8378 3391 8400 3397 8419 3426 8411
3431 8391
TIME...MOT...LOC 2113Z 207DEG 21KT 3404 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 2:32 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 23, 2:32 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 232 PM EDT Tue Jul 23 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Wednesday) Issued at 222 PM EDT Tue Jul 23 2024 Unsettled weather will remain the theme through Wednesday amid persistent southwesterly flow and a weak stationary front stalled across the region. Scattered showers and thunderstorms have begun blossoming this afternoon with assistance from a weak shortwave aloft and with analyzed SBCAPE of 2000-2500 J/kg across the area. The primary concern with this activity through late this evening will be locally heavy rainfall given PWAT values at or above 2" (above the 90th percentile per sounding climatology for FFC). Weak midlevel lapse rates will limit the severe threat today, though a bit (~20-30 kts) of 0-6km bulk shear across north Georgia could support a gusty wind threat. Shower and thunderstorm coverage is expected to gradually wane through the overnight hours, but some isolated activity could persist past midnight. Wednesday will bring very similar conditions to today, though convective coverage appears likely to be even more widespread. Deep moisture will continue to be transported across the area amid continued southwest flow aloft, while an additional weak disturbance will provide an additional impetus for fairly widespread convection. CAMs continue to support this notion, bringing widespread shower and thunderstorm development Wednesday afternoon through late evening. With "skinny" forecast CAPE profiles, heavy rainfall will continue to be the primary concern within the persistent tropical airmass. Localized flash flooding concerns could materialize, and WPC introduced a "Slight" risk for excessive rainfall for much of the CWA on Wednesday to highlight this risk. Afternoon high temperatures on Wednesday will remain blunted by more widespread clouds and convection, ranging from the near 80 in far north Georgia to the low 90s in Middle Georgia. RW && .LONG TERM... (Thursday morning through next Monday) Issued at 222 PM EDT Tue Jul 23 2024 The upper-level pattern will change at the beginning of the long- term period as persistent troughing breaks down while a ridge shifts eastward across the northern tier of the CONUS. Weak upper-level flow (not quite ridging, not quite troughing) and tropical moisture (PWAT greater than 1.75") will continue to support generally slow- moving scattered to numerous showers and storms across the CWA through the period, with peaks in coverage generally each afternoon and evening. Instability and precip-loading in downdrafts will be enough to support frequent cloud-to-ground lightning and gusty to damaging winds of 40-50 mph (respectively) with strong storms, and a severe storm or two cannot be ruled out each day. In terms of antecedent hydrologic conditions, soil moisture is quite high and many gages on creeks, rivers, and streams are currently measuring normal to above-normal stages. As a result, slow-moving, efficient rainfall-producing storms and/or training could cause localized flash flooding and/or rises on creeks, rivers, and streams. There are differences among ensemble guidance regarding where the axis of heaviest rainfall will occur. The GEFS depicts the greatest rainfall totals in the northeast Georgia mountains and roughly along and south of I-20, while the EPS depicts the greatest rainfall totals along and north of I-20. Where the heaviest rainfall occurs each day will be largely governed by smaller scale features, such as weak upper-level disturbances and outflow boundaries, which make the QPF a tad tricky. Plentiful cloud cover will continue to moderate temperatures, keeping highs generally in the 80s (with even cooler conditions in the mountains). Lows will be in the upper 60s to lower 70s (again, with cooler conditions in the mountains). Martin && .AVIATION... (18Z TAFS) Issued at 128 PM EDT Tue Jul 23 2024 Earlier patchy MVFR cigs have largely trended to VFR at this hour with BKN cigs largely around 3.5-5 kft. Sct SHRA/TSRA will continue to increase this afternoon with highest coverage expected between 20-01Z. Areas of IFR cigs are possible mainly 08-14Z Wednesday, though confidence in extent and area is not high. Expect more widespread SHRA/TSRA Wednesday afternoon. Winds will be primarily SW at speeds 3-6 kts, though light and vrb to near calm overnight. //ATL Confidence...18Z Update... Medium confidence on morning cigs and SHRA/TSRA timing. High confidence on winds. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 71 85 / 50 70 70 80 Atlanta 71 87 71 85 / 60 80 80 80 Blairsville 65 81 66 78 / 70 70 70 80 Cartersville 70 85 69 84 / 60 80 80 80 Columbus 74 91 73 88 / 50 80 70 80 Gainesville 71 87 71 83 / 60 80 80 80 Macon 72 92 72 88 / 30 80 70 80 Rome 71 84 70 84 / 60 80 80 80 Peachtree City 70 89 70 86 / 60 80 80 80 Vidalia 74 92 74 90 / 30 80 60 80 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RW LONG TERM....Martin AVIATION...RW
Hazardous weather outlook, Jul 23, 5:10 PM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 510 PM EDT Tue Jul 23 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-242115- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 510 PM EDT Tue Jul 23 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered to numerous thunderstorms are expected late this afternoon and evening with the greatest coverage across north Georgia. The strongest storms may produce frequent cloud-to-ground lightning, gusty winds, and heavy rainfall. Localized flash flooding is possible, especially across north Georgia. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered to numerous thunderstorms, mainly in the afternoon and evening, can be expected each day through Monday. Severe weather is not anticipated, but localized flash flooding may occur. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jul 23, 3:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 PM EDT Tue Jul 23 2024
GAZ012-020-232030-
Gordon GA-Bartow GA-
357 PM EDT Tue Jul 23 2024
...A strong thunderstorm will impact portions of eastern Gordon and
northeastern Bartow Counties through 430 PM EDT...
At 357 PM EDT, a strong thunderstorm was over Adairsville, or near
Calhoun, moving northeast at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Calhoun, Adairsville, Fairmount, Ranger, Sonoraville, Redbud, Folsom,
Funkhouser, and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3452 8466 3441 8465 3439 8465 3429 8492
3441 8501 3458 8481
TIME...MOT...LOC 1957Z 241DEG 15KT 3441 8490
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 23, 3:58 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
358 PM EDT Tue Jul 23 2024
GAZ025-027-035>037-232030-
Madison GA-Jackson GA-Barrow GA-Clarke GA-Oconee GA-
358 PM EDT Tue Jul 23 2024
...A strong thunderstorm will impact portions of northwestern Oconee,
southeastern Barrow, northwestern Clarke, southeastern Jackson and
southwestern Madison Counties through 430 PM EDT...
At 358 PM EDT, a strong thunderstorm was over Bogart, or 9 miles east
of Winder, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Jefferson, Commerce, Athens, Statham, Arcade, Nicholson, Bogart,
North High Shoals, Bethlehem, Athens-Clarke County, Westgate Park,
James Holland Youth Sports Cmpx, Bear Creek Reservoir, Peach State
Speedway, Beechwood Hills, Sandy Creek Recreation Area, Oconee
Heights, Eastville, Barretts Mill, and Apple Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3417 8340 3405 8328 3383 8349 3388 8357
3388 8359 3394 8370 3420 8356
TIME...MOT...LOC 1958Z 214DEG 24KT 3396 8356
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 23, 4:06 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
406 PM EDT Tue Jul 23 2024
GAZ006>008-013>015-232030-
Gilmer GA-Dawson GA-Union GA-Pickens GA-Lumpkin GA-Fannin GA-
406 PM EDT Tue Jul 23 2024
...A strong thunderstorm will impact portions of west central
Lumpkin, southeastern Gilmer, northwestern Dawson, northeastern
Pickens, southwestern Union and southeastern Fannin Counties through
430 PM EDT...
At 406 PM EDT, a strong thunderstorm was over Sequoyah Lake, or 8
miles northeast of Jasper, moving northeast at 30 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Amicalola Falls State Park, Sequoyah Lake, Margret, Camp Merrill,
Fausett Lake, Springer Mountain Shelter, Len Foote Hike Inn,
Cartecay, Black Gap Shelter, Lake Tamarack, Stover Creek Shelter,
Hawk Mountain Shelter, Nimblewill, Roy, and Gaddistown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3448 8438 3460 8446 3478 8417 3470 8404
3454 8403
TIME...MOT...LOC 2006Z 245DEG 25KT 3456 8433
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Jul 23, 4:12 PM EDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
412 PM EDT Tue Jul 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tstm Wnd Dmg 2 NW Good Hope 33.81N 83.63W
07/23/2024 Walton GA Public
Sub-severe report: small trees and limbs
reported down near the intersection of
Bearden Blvd and Luanne Way.
&&
TVSpecial weather statement, Jul 23, 4:27 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
427 PM EDT Tue Jul 23 2024
GAZ024-025-027-232100-
Madison GA-Banks GA-Jackson GA-
427 PM EDT Tue Jul 23 2024
...A strong thunderstorm will impact portions of southeastern Banks,
northeastern Jackson and northwestern Madison Counties through 500 PM
EDT...
At 427 PM EDT, a strong thunderstorm was near Nicholson, or near
Commerce, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Commerce, Nicholson, Ila, Pocataligo, Apple Valley, Neese, and Banks
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3442 8338 3432 8339 3427 8334 3424 8334
3426 8330 3425 8329 3424 8324 3425 8324
3425 8320 3424 8318 3424 8317 3406 8331
3416 8353 3445 8339
TIME...MOT...LOC 2027Z 208DEG 20KT 3416 8339
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 23, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
513 PM EDT Tue Jul 23 2024
GAZ022-023-033-034-232145-
Hall GA-North Fulton GA-Forsyth GA-Gwinnett GA-
513 PM EDT Tue Jul 23 2024
...A strong thunderstorm will impact portions of central Forsyth,
northern Gwinnett and southwestern Hall Counties through 545 PM
EDT...
At 513 PM EDT, a strong thunderstorm was over Suwanee, or 8 miles
northeast of Peachtree Corners, moving northeast at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Gainesville, Lawrenceville, Cumming, Peachtree Corners, Duluth, Sugar
Hill, Suwanee, Buford, Braselton, Flowery Branch, Oakwood, Berkeley
Lake, Rest Haven, Buford Dam-Lake Lanier Parks, Aqualand Park,
Chestnut Mountain, Oscarville, Road Atlanta-Lanier Speedway, Lake
Lanier Islands, and Hog Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3417 8378 3391 8400 3397 8419 3426 8411
3431 8391
TIME...MOT...LOC 2113Z 207DEG 21KT 3404 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:34 PM EDT | Special Weather Statement | FFC | Chattooga | 26 min |
| Jul 23, 2:40 PM EDT | Special Weather Statement | FFC | Newton | 35 min |
| Jul 23, 3:05 PM EDT | Special Weather Statement | FFC | Walton | 25 min |
| Jul 23, 3:29 PM EDT | Special Weather Statement | FFC | Walton | 31 min |
| Jul 23, 3:57 PM EDT | Special Weather Statement | FFC | Gordon | 33 min |
| Jul 23, 3:58 PM EDT | Special Weather Statement | FFC | Jackson | 32 min |
| Jul 23, 4:06 PM EDT | Special Weather Statement | FFC | Gilmer | 24 min |
| Jul 23, 4:27 PM EDT | Special Weather Statement | FFC | Banks | 33 min |
| Jul 23, 5:52 PM EDT | Special Weather Statement | FFC | Clayton | 23 min |
| Jul 23, 6:14 PM EDT | Special Weather Statement | FFC | Gwinnett | 31 min |
| Jul 23, 6:19 PM EDT | Special Weather Statement | FFC | Haralson | 26 min |
| Jul 23, 6:39 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton, Gwinnett | 4 hr |
| Jul 23, 6:44 PM EDT | Special Weather Statement | FFC | Muscogee | 31 min |
| Jul 23, 6:46 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Jul 23, 7:00 PM EDT | Flash Flood Warning | FFC | Cobb | 4 hr |
| Jul 23, 7:24 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.